Alert archive / North Carolina / Flash Flood Warnings in 1995
Flash Flood Warning 96, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 3, 1995, 9:46 PM EDT for Rockingham County, North Carolina. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1995, 9:46 PM EDT (01:46 UTC)
- Expired
- Jul 4, 1995, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Rockingham County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1600 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 040147 FFWRNK NCC157-040445- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 946 PM EDT MON JUL 3 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1245 AM EDT FOR THE FOLLOWING COUNTY... IN NORTH CENTRAL NORTH CAROLINA ...ROCKINGHAM COUNTY AT 946 PM RADAR RAINFALL ESTIMATES INDICATED UP TO /2.5/ TWO AND ONE HALF INCHES OF RAIN ACROSS PARTS OF SOUTHERN ROCKINGHAM COUNTY SINCE 845 PM. SOME OF THE HEAVIEST RAIN HAS FALLEN BETWEEN ROUTES 158 AND 29. WITADDITIONAL THUNDERSTORMS TRACKING TOWARD ROCKINGHAM MORE HEAVY RAIN IS EXPECTED IN THE NEXT 1 TO 2 HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. MOTORISTS SHOULD NOT DRIVE TXHERE VEHICLES ONTO WATER COVERED ROADS AS EVEN SHALLOW WATER CAN FLOAT AND CARRY AWAY A VEHICLE. SPN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 8:20 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 3, 8:20 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERIVCE BLACKSBURG VA 820 PM EDT MON JUL 3 1995 SUGGESTIONS... WBC...I KNOW WE TRY TO KEEP THIS TO 1ST PD FOR THE MOST PART...BUT PLEASE HANG IN WITH ME FOR A MINUTE. WUD RATHER SEE CLDY WITH PATCHY L- RATHER THAN RAIN. ALSO ON TUE...EVEN THO POP IS ONLY 50 PERCENT...SAYING RAIN SEEMS RATHER WET AND INDICATIVE OF A STDY PRECIP EVENT. SINCE IT IS A HOLIDAY AND THERE IS SOME UNCERTAINTY...DO YOU THINK PATCHY AM L- THEN MOSTLY CLOUDY WITH SCATTERED SHOWERS AND POSSIBLY A TSTM FOR THE PDMONT?? IF THE FRONT GETS THRU THE SRN PDMONT IT CUD BE PTLY SUNNY VERY WARM AND HUMID WITH PM TRW. CRW...NOT SURE ABOUT RW/TRW LATE TONIGHT...OTRW FCST LUKS GUD. RDU...FCST LUKS GUD. DISCUSSION... 21Z SFC ANAL INDCTS SOUPY AIR LOCATED ALNG EXTRME SRN PART OF NC/SC STATELINE. DWPTS N OF FRNT IN M60S WHILE SOUPY AIR HAS DWPTS IN LM70S. NEAR AND AHD OF FRNT TRW'S HAVE BEEN FIRING UP MOSTLY ACRS NC WITH ANOTHER BATCH WITH SHRTWV ACRS KY/TN. FRNT WILL CONT SLO PRGRS N DURING THE NIGHT WITH LIGHT ERLY'S AHD OF IT SLOWLY TURNING MORE SERLY. TRW'S TO DIE OUT WITH SETTING SUN OVR NC...BUT CUD STILL SEE A FEW STRGLERS INTO EXTRME SW VA AND NW NC LATE AT NIGHT FROM TN/KY CLUSTER. WITH SAT PIX SHOING THIS BATH TURNING SE...THINK THEY SHUD MISS MOST OF REST OF SE WV AND SW VA. IN ANY EVENT LO CLDS TO STACK UP AGNST MTNS IN PDMONT OVR NIGHT AND SOME PTCHY L- POSS TO DEVLP DURING PREDAWN...BUT TO BE LIGHT. SPN
In the hours before
Special weather statement, Jul 3, 7:34 PM EDT, 2 hours 12 minutes before
NCZ005-006-040105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 734 PM EDT MON JUL 3 1995 AT 734 PM RADAR INDICATED TWO STRONG THUNDERSTORMS. ONE LOCATED ABOUT 5 MILES WEST OF ANDERSON OR 2 MILES SOUTH OF CAMP SPRINGS IN IN CASWELL COUNTY. THE OTHER WAS LOCATED OVER 6 MILES SOUTH OF REIDSVILLE IN ROCKINGHAM COUNTY. BOTH STORMS WERE PRODUCING VERY HEAVY RAIN AS THEY DRIFTED SLOWLY TO THE EAST. THESE STORMS MAY ALSO BE ACCOMPANIED BY GUSTY WINDS AND FREQUENT LIGHTNING. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT IN PONDING OF WATER ON ROADS AND LOW-LYING AREAS. SPN &F*05 10141t-WUUS" <IWWUS( kWUUS 1 99343 71204 46p9`WWUS LWUUS 703 70014 333 91555 11107 22114=PI`WWUS <Q1WUUS& DsWWAK L0156 10503 700dWUUS 2093= 46013 03K`WWUS TwWUUS |sF6WWUS ``WWUS hI7`WWUS ^WUUS, 46/// /3106 1010154 92250 22200 00153
Special weather statement, Jul 3, 7:34 PM EDT, 2 hours 12 minutes before
NCZ005-006-040105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 734 PM EDT MON JUL 3 1995 AT 734 PM RADAR INDICATED TWO STRONG THUNDERSTORMS. ONE LOCATED ABOUT 5 MILES WEST OF ANDERSON OR 2 MILES SOUTH OF CAMP SPRINGS IN IN CASWELL COUNTY. THE OTHER WAS LOCATED OVER 6 MILES SOUTH OF REIDSVILLE IN ROCKINGHAM COUNTY. BOTH STORMS WERE PRODUCING VERY HEAVY RAIN AS THEY DRIFTED SLOWLY TO THE EAST. THESE STORMS MAY ALSO BE ACCOMPANIED BY GUSTY WINDS AND FREQUENT LIGHTNING. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT IN PONDING OF WATER ON ROADS AND LOW-LYING AREAS. SPN &F*05 10141t-WUUS" <IWWUS( kWUUS 1 99343 71204 46p9`WWUS LWUUS 703 70014 333 91555 11107 22114=PI`WWUS <Q1WUUS& DsWWAK L0156 10503 700dWUUS 2093= 46013 03K`WWUS TwWUUS |sF6WWUS ``WWUS hI7`WWUS ^WUUS, 46/// /3106 1010154 92250 22200 00153
Special weather statement, Jul 3, 8:49 PM EDT, 57 minutes before
NCZ001>006-018>020-040255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 849 PM EDT MON JUL 3 1995 AT 848 PM RADAR INDICATED SCATTERED THUNDERSTORMS ACROSS NORTHWEST NORTH CAROLINA. THE STRONGEST WAS LOCATED JUST WEST OF SUGAR GROVE AND WAS PRODUCING VERY HEAVY RAIN AS IT TRACKED TO THE NORTHEAST AT LESS THAN 10 MILES AN HOUR. PERSONS IN THE PATH OF THIS STORM FOR THE HEAVY RAIN TO RESULT IN LOCALIZED PONDING OF WATER ON ROADS... POOR DRAINAGE AREAS AND LOW SPOTS. THIS STORM MAY ALSO BE ACCOMPANIED BY GUSTY WINDS...AND SMALL HAIL. ELSEWHERE THUNDERSTORMS WERE LOCATED OVER SOUTHWESTERN WILKES COUNTY...SOUTHEASTERN STOKES...ROCKINGHAM AND CASWELL COUNTIES. THESE STORMS ARE ALSO ACCOMPANIED BY VERY HEAVY RAIN AND CAN CAUSE PONDING OF WATER ON ROADS AND POOR DRAINAGE AREAS AS THEY TRACK SLOWLY TO THE EAST. IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. MOTORISTS SHOULD BE ALERT TO WATER ON ROADS. SPN
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:12 PM EDT | Flash Flood Warning | RNK | Caswell | 3 hr |
| Jul 3, 10:27 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 63 min |
| Jul 3, 10:55 PM EDT | Flash Flood Warning | RNK | Surry | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.